Alert archive / California / Frost Advisories in 2017

Frost Advisory 13, NWS Los Angeles, CA

October 14, 2017

NWS Los Angeles, CA issued this frost advisory at Oct 14, 2017, 8:52 PM PDT. It took effect at Oct 15, 2017, 2:00 AM PDT. It was in force for 63 min.

The area

The counties it named.

The facts

Issued
Oct 14, 2017, 8:52 PM PDT (03:52 UTC)
In effect from
Oct 15, 2017, 2:00 AM PDT
Expired
Oct 15, 2017, 3:03 AM PDT
In force
63 min
Issued by
NWS Los Angeles, CA

The text

As transmitted.

896 
WWUS76 KLOX 150352
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
852 PM PDT Sat Oct 14 2017

...Gusty Santa Ana Winds to continue through Sunday afternoon...

...Cold temperatures forecast for the Interior Valleys...

.A Santa Ana weather pattern will develop this morning. Gusty
Santa Ana winds will continue through Sunday afternoon. In wind-
sheltered locations of the interior valleys, frost may develop 
late tonight through early Sunday morning and affect sensitive 
plants.

CAZ037-059-150900-
/O.NEW.KLOX.FR.Y.0002.171015T0900Z-171015T1600Z/
San Luis Obispo County Interior Valleys-Antelope Valley-
Including the cities of Paso Robles, Atascadero, Lancaster, 
and Palmdale
852 PM PDT Sat Oct 14 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Frost Advisory for the San Luis Obispo County Interior Valleys and 
Antelope Valley. This advisory is in effect from 2 AM to 9 AM PDT
Sunday.

* TEMPERATURE...Temperatures will drop to between 32 and 35
  degrees early Sunday morning.

* IMPACTS...Frost can damage sensitive plants and harm pets.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is imminent. Measures should be
taken to protect sensitive outdoor plants. Pets should be brought
indoors.

&&

$$

CAZ053-054-150900-
/O.CON.KLOX.WI.Y.0064.000000T0000Z-171015T2100Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
852 PM PDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY...

* WINDS AND TIMING...Areas of north to northeast winds 20 to 35
  mph with gusts to 50 mph will continue through Sunday afternoon.
  Peak wind gusts will occur through early Sunday morning.
 
* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highway 33 in Ventura 
  County as well as Interstate 5 and Highway 14 in Los Angeles 
  County. Canyons will also be affected across the Santa Monica 
  Mountains. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ044-045-088-547-150900-
/O.CON.KLOX.WI.Y.0064.000000T0000Z-171015T2100Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
852 PM PDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY...

* WINDS AND TIMING...Areas of north to northeast winds 15 to 30
  mph with gusts up to 45 mph will continue through Sunday. Peak
  wind gusts will occur through early Sunday morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Interstate 5 and 405 
  and Highways 14, 23, 101, 170, 118 and 126. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-150900-
/O.CON.KLOX.WI.Y.0064.000000T0000Z-171015T2100Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
852 PM PDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY...

* WINDS AND TIMING...Areas of north to northeast winds 15 to 30
  mph with gusts up to 40 mph will continue through Sunday
  afternoon. Peak wind gusts will occur through early Sunday
  morning.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highway 101 and 
  Pacific Coast Highway. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ041-150900-
/O.CON.KLOX.WI.Y.0064.000000T0000Z-171015T2100Z/
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Malibu, Santa Monica, Beverly Hills, 
Hollywood, and Long Beach
852 PM PDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY...

* WINDS AND TIMING...From Malibu to the Hollywood Hills areas of
  north to northeast winds 15 to 25 mph with gusts up to 35 mph
  will continue through Sunday afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes the Pacific Coast 
  Highway. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ046-150900-
/O.CON.KLOX.WI.Y.0064.000000T0000Z-171015T2100Z/
Santa Monica Mountains Recreational Area-
852 PM PDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY...

* WINDS AND TIMING...Areas of north to northeast winds 20 to 30 
  mph with gusts to 45 mph will continue through Sunday 
  afternoon. Local gusts to 50 mph this evening through early 
  Sunday morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Topanga, Malibu and 
  Decker Canyons as well as Kanan Road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
2 follow-up statements
332 
WWUS76 KLOX 150859
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
159 AM PDT Sun Oct 15 2017

...Gusty Santa Ana Winds to continue through Sunday afternoon...

...Cold temperatures forecast for the Interior Valleys...

.Gusty Santa Ana winds will continue through the afternoon. In 
wind-sheltered locations of the interior valleys, frost may 
develop towards dawn.

CAZ037-059-151600-
/O.CON.KLOX.FR.Y.0002.171015T0900Z-171015T1600Z/
San Luis Obispo County Interior Valleys-Antelope Valley-
Including the cities of Paso Robles, Atascadero, Lancaster, 
and Palmdale
159 AM PDT Sun Oct 15 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* TEMPERATURE...Temperatures will drop to between 32 and 35
  degrees near dawn. 

* IMPACTS...Frost can damage sensitive plants and harm pets.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is imminent. Measures should be
taken to protect sensitive outdoor plants. Pets should be brought
indoors.

&&

$$

CAZ053-054-152100-
/O.CON.KLOX.WI.Y.0064.000000T0000Z-171015T2100Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
159 AM PDT Sun Oct 15 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...Areas of north to northeast winds 20 to 35
  mph with gusts to 50 mph will continue through the afternoon.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highway 33 in Ventura 
  County as well as Interstate 5 and Highway 14 in Los Angeles 
  County. Canyons will also be affected across the Santa Monica 
  Mountains. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ044-045-088-547-152100-
/O.CON.KLOX.WI.Y.0064.000000T0000Z-171015T2100Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
159 AM PDT Sun Oct 15 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...Areas of north to northeast winds 15 to 30
  mph with gusts up to 45 mph will continue through early  
  afternoon.

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. This includes Interstate 5 and 405
  and Highways 14, 23, 101, 170, 118 and 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-152100-
/O.CON.KLOX.WI.Y.0064.000000T0000Z-171015T2100Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
159 AM PDT Sun Oct 15 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...Areas of north to northeast winds 15 to 30
  mph with gusts up to 40 mph will continue through early
  afternoon.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highway 101 and 
  Pacific Coast Highway. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ041-152100-
/O.CON.KLOX.WI.Y.0064.000000T0000Z-171015T2100Z/
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Malibu, Santa Monica, Beverly Hills, 
Hollywood, and Long Beach
159 AM PDT Sun Oct 15 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...From Malibu to the Hollywood Hills areas of
  north to northeast winds 15 to 25 mph with gusts up to 35 mph
  will continue through early afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes the Pacific Coast 
  Highway. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ046-152100-
/O.CON.KLOX.WI.Y.0064.000000T0000Z-171015T2100Z/
Santa Monica Mountains Recreational Area-
159 AM PDT Sun Oct 15 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...Areas of north to northeast winds 20 to 30
  mph with gusts to 45 mph will continue through early afternoon.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Topanga, Malibu and 
  Decker Canyons as well as Kanan Road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

asr
592 
WWUS76 KLOX 151003
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
303 AM PDT Sun Oct 15 2017

CAZ037-059-151115-
/O.CAN.KLOX.FR.Y.0002.000000T0000Z-171015T1600Z/
San Luis Obispo County Interior Valleys-Antelope Valley-
Including the cities of Paso Robles, Atascadero, Lancaster, 
and Palmdale
303 AM PDT Sun Oct 15 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Frost Advisory. 

Minimum temperatures are now forecast to only fall into the mid
30s.

$$

CAZ053-054-152100-
/O.CON.KLOX.WI.Y.0064.000000T0000Z-171015T2100Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
303 AM PDT Sun Oct 15 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...Areas of north to northeast winds 20 to 35 
  mph with gusts to 50 mph will continue through the afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highway 33 in Ventura 
  County as well as Interstate 5 and Highway 14 in Los Angeles 
  County. Canyons will also be affected across the Santa Monica 
  Mountains. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ044-045-088-547-152100-
/O.CON.KLOX.WI.Y.0064.000000T0000Z-171015T2100Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
303 AM PDT Sun Oct 15 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...Areas of north to northeast winds 15 to 30 
  mph with gusts up to 45 mph will continue through early 
  afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Interstate 5 and 405 
  and Highways 14, 23, 101, 170, 118 and 126. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-152100-
/O.CON.KLOX.WI.Y.0064.000000T0000Z-171015T2100Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
303 AM PDT Sun Oct 15 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...Areas of north to northeast winds 15 to 30 
  mph with gusts up to 40 mph will continue through early 
  afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highway 101 and 
  Pacific Coast Highway. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ041-152100-
/O.CON.KLOX.WI.Y.0064.000000T0000Z-171015T2100Z/
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Malibu, Santa Monica, Beverly Hills, 
Hollywood, and Long Beach
303 AM PDT Sun Oct 15 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...From Malibu to the Hollywood Hills areas of 
  north to northeast winds 15 to 25 mph with gusts up to 35 mph 
  will continue through early afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes the Pacific Coast 
  Highway. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ046-152100-
/O.CON.KLOX.WI.Y.0064.000000T0000Z-171015T2100Z/
Santa Monica Mountains Recreational Area-
303 AM PDT Sun Oct 15 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...Areas of north to northeast winds 20 to 30 
  mph with gusts to 45 mph will continue through early 
  afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Topanga, Malibu and 
  Decker Canyons as well as Kanan Road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Oct 14, 6:42 PM PDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 14, 6:42 PM PDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
642 PM PDT Sat Oct 14 2017

.SYNOPSIS...

Offshore flow and high pressure will bring warm temperatures,
gusty winds, and fire danger to portions of the area through the
weekend. A warm air mass will linger into Wednesday, then a low
pressure system could bring increasing clouds and cooler
conditions with a possibility of rain later in the week.

&&

.SHORT TERM...(TDY-TUE)

A disappointing start to the Santa Ana winds today as the lack of
upper support has really delayed the onset, especially at lower
elevations. Winds are finally picking up in the mountains and
foothills with gusts into the 50s in a couple locations. And with
stronger gradients expected later tonight and Sunday morning and
no marine inversion to worry about winds should have no trouble
surfacing in the usual favored areas of LA/Ventura counties,
including the Oxnard/Camarillo plain and parts of the Malibu
coast. Still expecting winds to mainly stay below warning levels
due to a lack of upper support despite forecast gradients peaking
between 6 and 8 mb early Sunday.

Temperatures warmed up nicely today and more or less on target
except for the Ventura coast where as of 130pm winds were still
out of the west and temps only in the 70s. Another big bump in
temps Sunday with the stronger offshore push with most coastal
areas at least in the 80s with some lower 90s beyond a few miles
from the ocean. Valleys mostly in the 90s.

Offshore gradients weaken quite a bit Monday and Tuesday but still
remain offshore with a very warm air mass in place and the high
pressure ridge aloft hanging tough across So Cal. So temps will
remain well above normal with just some minimal cooling near the
coast. Warmer valleys will threaten triple digits but most areas
in the 90s.

.LONG TERM...(WED-SAT)

Weak offshore flow now expected to remain in place through
Wednesday and still pretty decent ridging aloft so again only
minimal cooling Wednesday with highs still 3-6 degrees above
normal.

After Wednesday forecast confidence drops quite a bit as models
have been really bouncing around with the strength and timing of
the next trough hitting the west coast as well as how much
moisture it pulls in from the southwest. It looks like we should
see at least one more dry day Thursday but cooler as gradients
trend strongly onshore. And likely some marine lyr clouds
increasing as well. Both the GFS and ECMWF 12z solutions show the
trough axis moving onshore over Nrn CA around 18z Friday and
passing through the rest of the state Friday afternoon and
evening which is a good 12 hours delayed from earlier runs.
Today's solutions are also noticeably less moist and don't drop
quite as far south as previous runs showed and resulting precip
forecasts are lower as well. In fact they are basically dry for
most of LA/Ventura counties. But these solutions have varied
considerably run to run and and it still looks like some chance of
rain late next week, though just not confident on timing and
strength.

&&

.AVIATION...15/0137Z.

At 00Z, the marine layer depth was around 600 feet deep at KLAX.
The top of the inversion was around 1200 feet with a temperature
near 27 degrees Celsius.

Moderate-to-high confidence in VFR conditions throughout the
period. Moderate-to-strong wind shear and turbulence is possible
at all terminals through 16Z.

KLAX...VFR conditions are expected throughout the period, except
for a 30 percent chance of MVFR conditions between 12Z and 16Z.

KBUR...VFR conditions are expected throughout the period. There is
a 30 percent chance of moderate wind shear and turbulence between
02Z and 12Z.

&&

.MARINE...14/200 PM.

Moderate short period hazardous sea conditions across the outer
waters will continue to diminish through the day today.

Gusty northeast winds across the nearshore waters will develop
this afternoon and reach Small Craft Advisory (SCA) levels south
of Point Conception this evening... primarily from Ventura to
Santa Monica. The winds will diminish Sunday afternoon.

There is a twenty five percent chance that gusty northeast winds
to 25 kt and short period northeast swell of 2 to 4 feet will
affect Avalon Harbor this evening through Sunday morning.

&&

.FIRE WEATHER...14/205 PM...

Overall, everything still on track with regard to Red Flag
conditions across Ventura and Los Angeles counties. Offshore
winds are expected to increase this evening and overnight as
the surface pressure gradient increases. So, wind gusts between
35 and 55 MPH will be likely across Ventura and Los Angeles
county tonight and Sunday morning. The winds will diminish
gradually Sunday afternoon. As for relative humidity, very
dry air will remain in place over the area through Sunday. So,
widespread and long-duration critical fire weather conditions
are expected and the Red Flag Warning will remain in effect
until 600 PM Sunday for Ventura and Los Angeles counties (except
for the Antelope Valley).

For Santa Barbara and San Luis Obispo counties, the offshore
winds will be much weaker and more localized through Sunday.
However, the air mass will still be as warm and dry. So, elevated
fire weather conditions can be expected across these areas
through Sunday evening.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 2 PM PDT Sunday for zones
      40-41-44>46-53-54-88-547. (See LAXNPWLOX).
     Red Flag Warning in effect until 6 PM PDT Sunday for zones
      240-241-244>246-253-254-288-547-548. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 2 PM PDT Sunday for
      zones 650-655. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(TUE-SAT)
No significant hazards expected.

&&

PUBLIC...MW
AVIATION...Hall
MARINE...Kj
FIRE WEATHER...Thompson
SYNOPSIS...jld/Hall

weather.gov/losangeles

Nearby

Frost Advisories in California, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.